Alert archive / Pennsylvania / Flash Flood Warnings in 2001

Flash Flood Warning 19, NWS State College, PA

June 22, 2001Franklin County, Pennsylvania

NWS State College, PA issued this flash flood warning at Jun 22, 2001, 1:09 AM EDT for Franklin County, Pennsylvania. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 22, 2001, 1:09 AM EDT (05:09 UTC)
Expired
Jun 22, 2001, 2:15 AM EDT
In force
66 min
Issued by
NWS State College, PA
Area
Whole counties

County Franklin County, PA

The radar

The Sterling radar (KLWX), 108 km from the middle of the area, began a volume at 05:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 5.2 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2001-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1501 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2001-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1501 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1196 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KCTP 220516
FFWCTP
PAC055-220615-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
109 AM EDT FRI JUN 22 2001

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA EXTENDED THE

* FLASH FLOOD WARNING FOR...
  FRANKLIN COUNTY IN PENNSYLVANIA

* UNTIL 215 AM EDT.

* AT 100 AM...LOCAL EMERGENCY MANAGEMENT OFFICIALS REPORTED VERY 
HEAVY RAINFALL IN THE TOWN OF CHAMBERSBURG WITH SOME ROADS CLOSED. 

PERSISTENT THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE 
WARNED AREA. DOPPLER RADAR ESTIMATES THAT 4 TO 6 INCHES OF RAIN HAS 
ALREADY FALLEN IN THE LAST 3 HOURS OVER PARTS OF THE COUNTY. ANOTHER 
INCH OF RAIN IS POSSIBLE BY 2 AM.

DO N$OT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO
HIGHER GROUND.

$$

LAT...LON 4025 7767 3975 7751 3982 7797 4008 7788

GARTNER/MSE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 21, 10:05 PM EDT, 3 hours 4 minutes earlier.

Area forecast discussion, Jun 21, 10:05 PM EDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
930 PM EDT THU JUN 21 2001

QUICK EVENING UPDATE. ONCE AGAIN LIKE LAST NIGHT...SVR WEATHER
THREAT EVOLVING INTO A HEAVY RAIN POTENTIAL. SPORADIC FLASH FLOOD
WARNINGS ALREADY HAVE BEEN ISSUED. WILL BE ISSUING A FLASH FLOOD
WATCH FOR WESTERN COUNTIES AND NORTHWEST MOUNTAINS BASED ON OBSERVED
RAFL AND MOSAIC OF RADAR. MORE HEAVY TSRA MOVING WILL BE MOVING INTO
THE WATCH AR{EA.

.CTP...FLASH FLOOD WATCH OVERNIGHT PAZ004-005-010-011-017-024-033.

JUNG

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 8:12 PM EDTSevere Thunderstorm WarningCTPClinton63 min
Jun 21, 10:16 PM EDTFlash Flood WarningCTPFranklin3 hr
Jun 21, 10:32 PM EDTSevere Thunderstorm WarningCTPElk58 min
Jun 21, 10:34 PM EDTSevere Thunderstorm WarningCTPClearfield71 min
Jun 21, 10:44 PM EDTFlash Flood WarningCTPClearfield4 hr
Jun 21, 10:47 PM EDTSevere Thunderstorm WarningCTPMcKean58 min
Jun 21, 10:52 PM EDTFlash Flood WarningCTPWarren113 min
Jun 21, 11:25 PM EDTSevere Thunderstorm WarningCTPCameron65 min
Jun 22, 2:36 AM EDTFlash Flood WarningCTPNorthumberland114 min
Jun 22, 3:09 AM EDTSevere Thunderstorm WarningCTPColumbia, Montour36 min
Jun 22, 11:30 AM EDTSevere Thunderstorm WarningCTPYork60 min
Jun 22, 1:42 PM EDTFlash Flood WarningCTPYork3 hr
Jun 22, 4:05 PM EDTSevere Thunderstorm WarningCTPLancaster25 min
Jun 22, 4:30 PM EDTFlash Flood WarningCTPDauphin, York3 hr
Jun 22, 4:41 PM EDTSevere Thunderstorm WarningCTPYork49 min
Jun 22, 5:18 PM EDTSevere Thunderstorm WarningCTPLancaster27 min
Jun 22, 5:23 PM EDTTornado WarningCTPLancaster37 min
Jun 22, 5:41 PM EDTSevere Thunderstorm WarningCTPHuntingdon64 min
Jun 22, 5:57 PM EDTTornado WarningCTPLancaster33 min
Jun 22, 6:11 PM EDTFlash Flood WarningCTPLancaster3 hr
Jun 22, 7:30 PM EDTFlash Flood WarningCTPYork6 hr

Nearby

Flash Flood Warnings in Pennsylvania, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.